Hail, Greer
- When
- June 9, 9:30 PM CST
- Where
- Greer County, Reed
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.900, -99.683
6 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 8:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 930 PM CDT MON JUN 9 2003 SVR WATCH 494 FOR THE TEXAS PANHANDLE WILL BE ALLOWED TO EXPIRE AT 10 PM. 915PM TELECONFERENCE WITH SPC AND SURROUNDING OFFICES TO THE WEST AND NORTH AGREED FOR NOW TO LET PANHANDLE WATCH EXPIRE AND ISSUE A NEW WATCH FOR SW KS. TENDENCY HAS BEEN FOR ACTIVITY TO REMAIN ISOLATED AND TO PULSE THE WEAKEN QUICKLY. THE EXCEPTION IS OVER SW KS WHERE MORE SUBSTANTIAL STORM HAS OVERCOME CAPPING INVERSION AND REMAINS QUITE STRONG. THIS STORM IS MOVING INTO AN INCREASINGLY FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT WITH BETTER DEEP LAYER VECTOR SHEAR AND RELATIVELY HIGH INSTABILITY COMPARED WITH LAST FEW NIGHTS (LIS STILL -6 TO -8 IN WRN 1/2 OF OK). WILL WATCH STORM CLOSELY IN CASE OF SWD PROPOGATION. CAP IS WEAKER TO THE NORTH BUT CANT RULE OUT CLUSTER OF STORMS WEST OF WELLINGTON TX FOR THE NEXT FEW HOURS. WILL CONTINUE TO MONITOR. UPDATED GRIDS TO KEEP POPS GOING OVER ALL BUT SE 1/3RD OF CWA TONIGHT. COULD SEE ELEVATED ACTIVITY POP UP ALMOST ANYWHERE AFTER MIDNIGHT WITH ENHANCED WWA FROM LLJ AND WEAK OUTFLOW BOUNDARIES. EXPECT COVERAGE TO REMAIN ISOLATED WITH CAPPING. TEMPS LOOK GOOD MAY HAVE TO RAISE THEM A TAD IF WINDS AND DEW POINTS STAY UP. FCSTID = 13 NELSON -------------------------------- 200 PM CDT MON JUN 9 2003 THIS WILL WILL BRING FREQUENT PERIODS OF ACTIVE WEATHER REGARDLESS OF A MODEST UPPER AIR PATTER ACROSS THE SOUTHERN PLAINS. SURFACE BOUNDARIES WILL BE THE MAIN FOCUSING MECHANISMS FOR VARIOUS PERIODS OF THUNDERSTORMS THE NEXT SEVERAL DAYS. CORRESPONDING TO OKLAHOMA COLD FRONT CLIMATOLOGY, WE MAY HAVE ALREADY SEEN OUR LAST REGULAR FRONTAL PASSAGE FOR A WHILE. A LOW LEVEL JET TONIGHT WILL BRING DEEP LAYER MOISTURE ACROSS OK AND KS WHICH WILL REMAIN IN PLACE FOR MUCH OF THE WEEK. TONIGHTS LOW CHANCE FOR STORMS ARE FOR ANY THAT MOVE EAST OF DRY-LINE INITIATED STORMS IN THE CENTRAL TX PANHANDLE. LATER TONIGHT, A FEW STORMS THAT FORM ON THE NOSE OF THE LOW-LEVEL JET IN KS MAY AFFECT PART OF NORTH CENTRAL OK. TUESDAY, A COLD FRONT IS EXPECTED TO DRIFT INTO SOUTHERN KS AND STALL NEAR THE OK BORDER. TUESDAY NIGHT WILL LIKELY SEE A MCS INTO SOUTHEAST KS ON THE LOW-LEVEL JET WITH STORMS BUILDING INTO NORTHERN OK. ALL OF THESE MAY DEPEND ON RESIDUAL CONVECTIVE SURFACE BOUNDARIES FROM TONIGHTS STORMS. AFTER TUESDAY, THINGS GET ONLY MORE COMPLICATED AS THE MESOSCALE OUTFLOW BOUNDARIES WILL BE THE PRIMARY FOCI FOR STORM DEVELOPMENT LATER IN THE WEEK. LONGER-RANGE MODELS INDICATE A FRONT MAY DRIFT NEAR OR INTO OK SATURDAY OR SUNDAY. REGARDLESS, LOW POPS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. OKC 88 71 89 71 / 20 20 20 20 HBR 91 69 94 69 / 20 30 20 20 SPS 92 71 93 71 / 20 20 20 20 GAG 92 67 92 66 / 20 30 30 20 PNC 87 70 90 70 / 30 20 30 60 DUA 88 73 88 72 / 20 20 20 0 FORECAST ID = 09 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-101200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTHERN AND WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHWEST OF A LINE FROM
PERRY...TO WEATHERFORD...TO HOLLIS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATED FORECAST INFORMATION THROUGHOUT
THE DAY. PLAN FOR POSSIBLE SEVERE WEATHER OPERATIONS AS EARLY AS
LATE THIS AFTERNOON...BUT MORE LIKELY THIS EVENING.
DISCUSSION...
STRONG SOUTH WINDS WILL CONTINUE TO BRING MORE HUMID AIR NORTHWARD
...CREATING A POTENTIALLY VERY UNSTABLE ATMOSPHERE DURING MAXIMUM
HEATING THIS AFTERNOON. SURFACE DEW POINTS WILL RISE INTO THE MID AND
UPPER 60S AREAWIDE BY LATE AFTERNOON...RESULTING IN CAPE VALUES
AROUND 2500 TO 3500. THE DRY LINE WILL BECOME BETTER DEFINED FROM
NORTHWEST TEXAS INTO WESTERN KANSAS THIS AFTERNOON AS LOW LEVEL MOISTURE
INCREASES TO ITS EAST. MODERATE WESTERLY WINDS OVER THE AREA AT MID
AND UPPER LEVELS...COMBINED WITH THE INCREASING SOUTHERLY LOW LEVEL
FLOW...WILL CREATE A VERTICAL WIND PROFILE FAVORABLE FOR THE
DEVELOPMENT OF SUPERCELLS.
A CAPPING LAYER OF WARM AIR ALOFT IS FORECAST TO DEVELOP OVER
THE AREA TODAY. THE CAP IS EXPECTED TO SUPPRESS ANY SURFACE-BASED
THUNDERSTORM DEVELOPMENT UNTIL LATE AFTERNOON AT THE EARLIEST...AND
IN FACT IS LIKELY TO PREVENT IT COMPLETELY OVER SOUTHERN AND EASTERN
PARTS OF THE FORECAST AREA. BUT THE COMBINATION OF AFTERNOON
HEATING...CONVERGENCE ALONG THE DRY LINE...AND A SLIGHTLY WEAKER CAP
TO THE NORTH AND WEST...MAY ALLOW ISOLATED TO SCATTERED
THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON ALONG AND POSSIBLY EAST
OF THE DRY LINE ACROSS WESTERN OR NORTH CENTRAL OKLAHOMA. ANY STORMS
THAT DEVELOP ARE LIKELY TO DO SO QUICKLY...AND INTENSIFY RAPIDLY TO
SEVERE LEVELS. VERY LARGE HAIL WILL BE THE MAIN CONCERN...BUT WITH
SUPERCELLS POSSIBLE...DAMAGING WINDS AND A FEW TORNADOES ALSO WILL
BE POSSIBLE.
DUE TO THE RELATIVELY WEAK LARGE-SCALE FORCING EXPECTED...ANY STORMS
THAT DEVELOP OR MAKE IT INTO THE RISK AREA THIS EVENING ARE LIKELY
TO WEAKEN BY MIDNIGHT AS LOWER LEVELS COOL AND THE AIR MASS BECOMES
LESS UNSTABLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT OVER WESTERN NORTH TEXAS AND MOST OF WESTERN...CENTRAL...AND
NORTHERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
AGAIN WEDNESDAY AND WEDNESDAY NIGHT OVER THE ENTIRE FORECAST AREA.
THUNDERSTORM CHANCES WILL CONTINUE AREAWIDE THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE IS EXPECTED.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.OKZ033-034-100315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1001 PM CDT MON JUN 9 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON AND GREER COUNTIES. A STRONG TO SEVERE THUNDERSTORM WAS LOCATED ABOUT 18 MILES WEST OF MCKNIGHT AT 958 PM CDT...MOVING EAST AT 30 MPH. THIS STORM WILL BE MOVING INTO HARMON AND WESTERN GREER COUNTY AROUND 1030 PM. HAIL AND STRONG WINDS APPROACHING 60 MPH WILL BE POSSIBLE WITH THIS STORM. PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 03:28 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363349, 5363350, 5363351, 5363352, 5363353, 5363354, 5363355, 5363356.